Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 207, NWS Midland/Odessa, TX

August 1, 2006Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 1, 2006, 5:51 PM CDT for Midland County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2006, 5:51 PM CDT (22:51 UTC)
Expired
Aug 1, 2006, 6:30 PM CDT
In force
39 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:45 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 1, 3:45 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 PM CDT TUE AUG 1 2006

.UPDATE...
BASED ON CURRENT TRENDS AND 18Z MODEL DATA...HAVE UPPED THE POPS IN MOST
LOCATIONS ACROSS THE AREA FOR BOTH THE REST OF THE AFTERNOON AND
TONIGHT PERIODS.  UPDATED WEATHER GRIDS TO MATCH NEW POP GRIDS AND
TO INCLUDE FREQUENT LIGHTNING AND HEAVY RAIN WORDING.  BOTH THESE
CHANGES LED TO A CHANGE IN THE QPF GRIDS FOR HIGHER QPF VALUES.
KMAF 12Z SOUNDING HAS PWAT VALUE OF 1.65 INCHES...AND WITH HIGHER
MOISTURE OFF TO THE WEST...EXPECT HEAVY RAINFALL.  CURRENTLY
EXAMINING RIVER FORECAST DATA FOR THE RIO GRANDE AND WILL ISSUE A
STATEMENT/FORECAST FOR POINT(S) ALONG THE RIO GRANDE.  ALL OTHER
GRIDS LOOK TO BE IN GOOD SHAPE.  WILL SEND GRAPHIC AND TEXT PRODUCTS
ALONG SHORTLY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

13/74
Hazardous weather outlook, Aug 1, 1:43 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT TUE AUG 1 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
143 PM CDT TUE AUG 1 2006 /1243 PM MDT TUE AUG 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS...A FEW PRODUCING BRIEF HEAVY RAINFALL...ARE
EXPECTED TODAY OVER A GOOD PORTION OF WEST TEXAS AND SOUTHEASTERN
NEW MEXICO. AREAS WEST OF A GAIL TEXAS...WINK TEXAS...TO VAN HORN
TEXAS LINE CAN EXPECT TO SEE THE BEST CHANCES FOR THUNDERSTORMS
THROUGH TONIGHT. RAINFALL RATES NEAR AN INCH PER HOUR MAY RESULT
IN LOCALIZED FLOODING OF ARROYOS...DRAWS...AND OTHER POORLY
DRAINED LOW LYING AREAS. WIND GUSTS TO 40 MPH AND DEADLY CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED IN AND NEAR ANY THUNDERSTORM THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 1, 4:26 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 PM CDT TUE AUG 1 2006

TXZ068-075-012230-
CRANE-PECOS-
426 PM CDT TUE AUG 1 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CRANE AND NORTH CENTRAL
PECOS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF CORDONA LAKE
AT 426 PM CDT...MOVING NORTH AT 15 MPH.  THIS STORM MAY PRODUCE
HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS TO 40 MPH...AND FREQUENT
LIGHTNING.  LOCATIONS AFFECTED INCLUDE TEXAS HIGHWAY 11 BETWEEN
IMPERIAL AND GIRVIN AND CORDONA LAKE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 1, 4:52 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 PM CDT TUE AUG 1 2006

TXZ075-081-082-012245-
PECOS-BIG BEND AREA-TERRELL-
452 PM CDT TUE AUG 1 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL BREWSTER...SOUTH
CENTRAL PECOS AND WESTERN TERRELL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF SANDERSON AT 452
PM CDT...MOVING NORTH AT 40 MPH.  LOCATIONS AFFECTED COULD INCLUDE
U.S. HIGHWAY 90...SANDERSON...AND LONGFELLOW.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 1, 5:30 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
530 PM CDT TUE AUG 1 2006

TXZ068-069-075-012330-
CRANE-PECOS-UPTON-
530 PM CDT TUE AUG 1 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN CRANE...NORTH CENTRAL
PECOS AND NORTHWESTERN UPTON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF CORDONA LAKE AT
530 PM CDT...MOVING NORTHEAST AT 30 MPH.  LOCATIONS AFFECTED COULD
INCLUDE TEXAS HIGHWAY 11 BETWEEN IMPERIAL AND GIRVIN AND U.S. 385
BETWEEN CRANE AND MCCAMEY...AND CORDONA LAKE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:42 PM CDTSevere Thunderstorm WarningMAFMidland63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.